Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2000, 7:55 PM EDT for Nassau County, Suffolk County, New York. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 7:55 PM EDT (23:55 UTC)
- Expired
- Jun 2, 2000, 9:00 PM EDT
- In force
- 65 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 23 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:03 PM EDT | Thunderstorm Wind 52 E | Levittown, NY | |
| Jun 2, 8:03 PM EDT | Thunderstorm Wind 50 E | Stony Brook, NY | |
| Jun 2, 8:12 PM EDT | Hail 0.75 | Smithtown, NY | |
| Jun 2, 8:17 PM EDT | Thunderstorm Wind 50 E | Wading River, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 022356
SVRNYC
NYC059-103-030100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EDT FRI JUN 2 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
WESTERN SUFFOLK...
NASSAU...
* UNTIL 900 PM EDT...
* AT 755 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
NORWALK TO 2 MILES SOUTHWEST OF JAMACIA..MOVING EAST AT 20 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORMS SHOULD BE IN
THE VICINITY OF...
BROOKVILLE...ELMONT...KENNEDY AIRPORT AROUND 800 PM EDT...
CEDARHURST...CENTERPORT...COLD SPRING HARBOR...GARDEN CITY AROUND
805 PM EDT...
HEMPSTEAD...HICKSVILLE...HUNTINGTON STATION AROUND 810 PM EDT...
THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4114 7327 4064 7400 4052 7328 4102 7255What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:40 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 2:40 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 240 PM EDT FRI JUN 2 2000 SEVERE WX EXPTD ACRS PORTIONS OF FA LT THIS AFTN INTO THIS EVENING AS SQLN APPROACHES. PRIMARY THREAT STILL APPEARS WL BE DAMAGING WND GUSTS ALTHO TORRENTIAL RAINS CAPABLE OF PRODUCING FLASH FLG SEEMS LKLY. OTRW...BASICALLY STILL LOOKG FOR UNCOMFORTABLE HEAT AND HUMIDITY TO GIVE WAY TO CONSIDERABLY COOLER AND DRIER WX THIS WEEKEND. A SPECIAL 18Z SOUNDG IS IN THE PROCESS OF BEING TAKEN. MARINE...WNDS SHLD RCH SCA CRIT BY A BIT LTR THIS EVENING AS GRAD TIGHTENS SO SCA WL CONT. WRKZFP NOT AVBL ATTM. SVR TSTM WATCH MAY NOT BE ISSUED UNTIL AROUND 4 PM EDT FOR MY FA...THIS AFT COORD WITH SPC. FEEL IT BEST TO HOLD ZONE ISSUANCE UNTIL THAT TIME UNLESS SOMETHING ELSE COMES UP. .OKX...NONE.
In the hours before
Local storm report, Jun 2, 7:50 PM EDT, 5 minutes before
NYCLSRNYC 000
TTAA00 KNYC DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
750 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0647 PM LEPTONDALE NY 60 MPH TSTM GUST
06/02/00 ORANGE PLATTEKILL SERVICE AREA NY
STATE THRUWAY JUST NORTH
OF LEPTONDALE
0700 PM WEST MILFORD NJ WIND DAMAGE
06/02/00 PASSAIC NUMEROUS TREES DOWN ON
RIDGE ROAD
0706 PM HILLBURN NY WIND DAMAGE
06/02/00 ROCKLAND TREE DOWN ON HOUSE ON
MOUNTAIN AVE
0712 PM HILLSDALE NJ 60 MPH TSTM GUST
06/02/00 BERGEN NUMEROUS TREES DOWN
0713 PM WAYNE NJ WIND DAMAGE
06/02/00 PASSAIC NUMEROUS ELECTRICAL WIRES
DOWN
0715 PM BREWSTER NY WIND DAMAGE
06/02/00 PUTNAM TREES AND POWER LINES DOWN
0715 PM CARMEL NY WIND DAMAGE
06/02/00 PUTNAM TREES AND POWER LINES DOWN
0718 PM PARK RIDGE NJ WIND DAMAGE
06/02/00 BERGEN NUMEROUS TREES AND POWER
LINES DOWN
0718 PM NEW FAIRFIELD CT 55 MPH TSTM GUST
06/02/00 FAIRFIELD
0722 PM SADDLE RIVER NJ WIND DAMAGE
06/02/00 BERGEN NUMEROUS TREES AND POWER
LINES DOWN
0722 PM MONTVALE NJ WIND DAMAGE
06/02/00 BERGEN NUMEROUS TREES AND POWER
LINES DOWN
0725 PM PARAMUS NJ WIND DAMAGE
06/02/00 BERGEN NUMEROUS TREES AND POWER
LINES DOWN
0725 PM HILLSDALE NJ WIND DAMAGE
06/02/00 BERGEN TREE DOWN ONTO HOUSE ON
JEFFERSON ST. GAS LEAK.
0727 PM CROTON ON HUDSON NY 65 MPH TSTM GUST
06/02/00 WESTCHESTER NUMEROUS TREES AND POWER
LINES DOWN
0727 PM OSSINING NY WIND DAMAGE
06/02/00 WESTCHESTER NUMEROUS TREES AND POWER
LINES DOWN
0738 PM YONKERS NY WIND DAMAGE
06/02/00 WESTCHESTER TREE DOWN ON HOUSE
0739 PM FRANKLIN CT WIND DAMAGE
06/02/00 NEW LONDON NUMEROUS TREES AND WIRES
DOWN
0739 PM DANBURY CT WIND DAMAGE
06/02/00 FAIRFIELD TREES AND STREET SIGNS
DOWNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:25 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 65 min |
| Jun 2, 6:50 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 40 min |
| Jun 2, 7:04 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 56 min |
| Jun 2, 7:38 PM EDT | Severe Thunderstorm Warning | OKX | Bronx | 52 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | New York | 63 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 63 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.